Alert archive / Minnesota / Fire Weather Watches in 2015
Fire Weather Watch 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 14, 2015, 3:28 PM CDT for 9 counties in Minnesota; Eau Claire County, Wisconsin. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 3:28 PM CDT (20:28 UTC)
- In effect from
- Apr 15, 2015, 12:00 PM CDT
- Expired
- Apr 15, 2015, 3:57 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Douglas County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Todd County, MN, Eau Claire County, WI
The radar
The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3225 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS83 KMPX 142028 AAB RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN...UPDATED ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN 328 PM CDT TUE APR 14 2015 ...RED FLAG WARNING FOR WEST CENTRAL MINNESOTA 1 PM TO 8 PM CDT... ...FIRE WEATHER WATCH FOR PARTS OF CENTRAL MINNESOTA AND EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN NOON TO 8 PM WEDNESDAY... .A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR AREAS ROUGHLY ALONG AND WEST OF A LINE FROM MORRIS TO REDWOOD FALLS AS WINDY... WARM AND DRY CONDITIONS PERSIST. IN ADDITION...ANOTHER DAY OF WARM AND WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY IS EXPECTED ON WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF CENTRAL MINNESOTA FROM NOON TO 8 PM CDT FOR AREAS ALONG AND NORTH OF A LINE ROUGHLY FROM MORRIS... TO SAINT CLOUD... TO MORA. MNZ047-150430- /O.NEW.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ /O.CON.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/ STEVENS- INCLUDING THE CITY OF...MORRIS 328 PM CDT TUE APR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR STEVENS COUNTY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 047. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED THIS EVENING OR ON WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ054>056-064-073-150100- /O.CON.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... GRANITE FALLS...REDWOOD FALLS 328 PM CDT TUE APR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS... * AFFECTED AREA...FIRE WEATHER ZONE 054...055...056...064...073. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED THIS EVENING WILL LIKELY SPREAD RAPIDLY...AND COULD QUICKLY BECOME UNCONTROLLABLE... ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ041>045-048>050-150430- /O.NEW.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY 328 PM CDT TUE APR 14 2015 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...041...042...043...044...045...048...049...050. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WIZ028-150430- /O.NEW.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ EAU CLAIRE- INCLUDING THE CITIES OF...EAU CLAIRE...ALTOONA 328 PM CDT TUE APR 14 2015 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAU CLAIRE COUNTY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 028. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED ON WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
349 WWUS83 KMPX 150112 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 812 PM CDT TUE APR 14 2015 ...FIRE WEATHER WATCH FOR PARTS OF CENTRAL MINNESOTA AND EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN NOON TO 8 PM WEDNESDAY... .ANOTHER DAY OF WARM AND WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY IS EXPECTED ON WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF CENTRAL MINNESOTA FROM NOON TO 8 PM CDT FOR AREAS ALONG AND NORTH OF A LINE ROUGHLY FROM MORRIS...TO SAINT CLOUD...TO MORA. MNZ047-150915- /O.EXP.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/ /O.CON.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ STEVENS- 812 PM CDT TUE APR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS...... * AFFECTED AREA...FIRE WEATHER ZONE 047. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED THIS EVENING OR ON WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ054>056-064-073-150215- /O.EXP.KMPX.FW.W.0009.000000T0000Z-150415T0100Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD- 812 PM CDT TUE APR 14 2015 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND STRONG WINDS... $$ MNZ041>045-048>050-150915- /O.CON.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- 812 PM CDT TUE APR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF CENTRAL MINNESOTA... * AFFECTED AREA...041...042...043...044...045...048...049...050. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WIZ028-150915- /O.CON.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ EAU CLAIRE- 812 PM CDT TUE APR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAU CLAIRE COUNTY... * AFFECTED AREA...FIRE WEATHER ZONE 028. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED ON WEDNESDAY WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BORGHOFF
415 WWUS83 KMPX 150857 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 357 AM CDT WED APR 15 2015 ...RED FLAG WARNING FOR PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN FROM NOON TO 8 PM TODAY... .GUSTY WINDS WILL DEVELOP TODAY ALONG WITH LOW RELATIVE HUMIDITY VALUES. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF WEST CENTRAL AND CENTRAL MINNESOTA FROM NOON TO 8 PM CDT FOR AREAS ALONG AND NORTH OF A LINE FROM MADISON...TO SAINT CLOUD...TO MORA. IN ADDITION...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WEST CENTRAL WISCONSIN FROM NOON TO 8 PM CDT. MNZ041>045-047>050-151700- /O.UPG.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ /O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON- 357 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 041...042... 043...044...045...047...048...049 AND 050... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WIZ028-151700- /O.UPG.KMPX.FW.A.0009.150415T1700Z-150416T0100Z/ /O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/ EAU CLAIRE- 357 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY LEVELS AND GUSTY WINDS FOR FIRE WEATHER ZONE 028... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT GET STARTED WILL LIKELY SPREAD RAPIDLY...ESPECIALLY IN DRY GRASSES AND OTHER DORMANT FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ054>056-151700- /O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/ LAC QUI PARLE-SWIFT-CHIPPEWA- 357 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY LEVELS AND GUSTY WINDS FOR FIRE WEATHER ZONES 054...055 AND 056... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 054...055 AND 056. * WIND...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WIZ014>016-023>027-151700- /O.NEW.KMPX.FW.W.0010.150415T1700Z-150416T0100Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- 357 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY LEVELS AND GUSTY WINDS FOR FIRE WEATHER ZONES 014...015... 016...023...024...025...026 AND 027... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 014...015...016...023... 024...025...026 AND 027. * WIND...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JLT
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 14, 12:50 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 14, 12:50 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN
1250 PM CDT TUE APR 14 2015
.UPDATE...
ISSUED AT 1228 PM CDT TUE APR 14 2015
UPDATED AVIATION DISCUSSION FOR 18Z TAF ISSUANCE BELOW.
UPDATE ISSUED AT 1107 AM CDT TUE APR 14 2015
THE FORECAST IS GENERALLY ON TRACK THIS MORNING..AND ONLY VERY
MINOR CHANGES WERE NEEDED. LARGE SCALE TROF MOVING INTO THE
PACIFIC NORTHWEST CONTINUES TO PRODUCE STRONG PRESSURE FALLS ON
THE NORTHERN HIGH PLAINS OF MT/ND/SD..AND THUS THE SURFACE PRESSURE
GRADIENT CONTINUES TO STRENGTHEN BETWEEN THE DAKOTAS AND THE
SURFACE HIGH CENTERED OVER FAR SOUTHERN WI. THIS PROCESS WILL
CONTINUE THROUGH THE AFTERNOON..WITH STRONG AND GUSTY WINDS
DEVELOPING OVER THE WESTERN HALF OF THE CWA..AND IN PARTICULAR FAR
WEST CENTRAL MINNESOTA. THE RED FLAG WARNING LOOKS ON TRACK AND NO
APPRECIABLE CHANGES WERE REQUIRED.
WE MADE SOME SUBTLE CHANGES TO THE VARIOUS SHORT TERM GRIDS TO
REFLECT OBSERVATIONAL TRENDS IN TEMP/DEWPOINT AND WINDS..AND ALSO
TO ACCOUNT FOR THE HIGH LEVEL CIRRUS STREAMING ACROSS THE FAR
SOUTHERN CWA. UPDATES ARE ALREADY AVAILABLE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CDT TUE APR 14 2015
QUIET SHORT TERM FORECAST PERIOD AHEAD...WITH THE EXCEPTION OF
FIRE WEATHER /SEE DISCUSSION BELOW/.
SURFACE HIGH PRESSURE DRIFTS EAST OF THE AREA TODAY WHILE THE
PRESSURE GRADIENT TIGHTENS LOCALLY AS A SURFACE LOW DEEPENS OVER
THE HIGH PLAINS. BY 00Z...850 MB TEMPS CLIMB TO AROUND +10C IN
WEST CENTRAL MN. SOUTHERLY WINDS AROUND 20 MPH LOOK TO PROVIDE
SUFFICIENT MIXING TO YIELD HIGHS IN THE MID TO UPPER 70S ACROSS
WEST CENTRAL MN...WITH UPPER 60S TO LOWER 70S ELSEWHERE.
OTHER THAN A FEW CIRRUS CLOUDS...MOSTLY SUNNY SKIES WILL BE FOUND.
WINDS HOLD AT 5-10 KTS OVERNIGHT. LOWS WILL BE AROUND 10 DEGREES
ABOVE NORMAL...WITH READINGS IN THE LOW/MID 40S.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM CDT TUE APR 14 2015
A SPLIT FLOW REGIME WILL MAKE FOR A DIFFICULT FORECAST IN THE
EXTENDED PERIOD BASED ON HOW THE SOUTHERN JET INTERACTS WITH A
CUTOFF UPPER LOW THRU THIS WEEKEND. CURRENTLY AN UPPER LOW IS
DRIFTING NORTHEAST ACROSS NORTHERN TEXAS. THE FORECAST CHALLENGE IS
HOW WILL THIS SYSTEM INTERACT WITH A STRONGER SYSTEM MOVING ONSHORE
IN THE WEST. BASED ON MODEL GUIDANCE THIS UPPER LOW WILL SLOWLY MOVE
NORTHEAST ACROSS THE MID SECTION OF THE NATION AND GET ABSORBED INTO
A DEEP CUTOFF LOW DEVELOPING ACROSS THE ROCKIES. ALTHOUGH MOISTURE
WILL INCREASE AS THIS UPPER LOW MOVES INTO OUR REGION BY
WED/THU...THERE REMAINS NO SFC CONVERGENCE TO FOCUS ANY SHOWER
ACTIVITY. THE MEAN SFC FLOW IS MORE DIVERGENCE BASED ON THE
STRENGTHENING RIDGE ACROSS THE GREAT LAKES AND A STRONG LOW
DEVELOPING OVER THE NORTHERN ROCKIES. THERE REMAINS NO EVIDENCE OF A
WAA REGIME AS COOLER TEMPS FROM THE UPPER LOW MOVES INTO THE CENTRAL
PLAINS. NO UPPER JET ENERGY IS ALSO NOTED WHICH COMPLICATES WHY SOME
MODELS ARE DEVELOPING SPOTTY SHRA FROM WEDNESDAY THRU FRIDAY. ONLY
THE TYPICAL DIURNALLY DRIVEN AFTN/EARLY EVENING SHRA IS LIKELY BASED
ON SOME SFC MOISTURE RETURN. HOWEVER...THIS IS NOT OVERWHELMING SO
AM LEANING TOWARD A DRY FORECAST THRU THURSDAY. ONLY LATE THURSDAY
NIGHT/FRIDAY DOES A WEAK SFC FRONT MOVE ACROSS THE AREA...LEADING
TOWARD A BETTER SCENARIO WITH LIFT. WILL KEEP THE ISOLD WORDING FOR
THURSDAY NIGHT/FRIDAY BASED ON THIS ASSESSMENT.
AGAIN...WITH THE SPLIT FLOW REGIME CONTINUING...AND THE MEAN FLOW
ACROSS SOUTHERN CANADA ZONAL...AM LEANING TOWARD A DRY FORECAST THIS
WEEKEND ALSO. NOT UNTIL THERE IS STRONG EVIDENCE OF THE NEXT PATTERN
CHANGE WHERE NORTHWEST FLOW BECOMES MORE DOMINATE...WILL THE
FORECAST BECOME MORE CERTAIN. WITH THIS IN MIND...NEXT WEEK
CONTINUES TO BE COOLER THAN NORMAL WITH THICKNESS VALUES DROPPING
BELOW 520DM. THERE IS EVEN A CHANCE OF SNOW AGAIN EARLY NEXT WEEK
WHICH IS DEPENDENT ON THE EVOLUTION OF A SFC TROUGH MOVING ACROSS
THE ROCKIES AND INTO THE UPPER MIDWEST WITH THIS NORTHWEST FLOW
DEVELOPING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1249 PM CDT TUE APR 14 2015
HIGH CONFIDENCE IN PERSISTENCE OF VFR CONDITIONS THROUGH THIS TAF
PERIOD. GRADUAL INCREASE IN COVERAGE/OPACITY OF CIRRUS CLOUDS IS
EXPECTED THE NEXT 24 HOURS..ALONG WITH THE DEVELOPMENT OF SCT-BKN
CLOUDS FROM 8-12 KFT AFTER 15Z WED AS A WEAK DISTURBANCE MOVES
NORTHWARD ACROSS THE AREA. GUSTY S/SE WINDS /ESP WEST/ WILL WEAKEN
AND BECOME MORE SOUTHEASTERLY 00-02Z TONIGHT WITH LOW LEVEL WIND
SHEAR CONDITIONS DEVELOPING AT KAXN/KRWF BETWEEN ROUGHLY 09-15Z.
SURFACE WINDS SHOULD INCREASE RAPIDLY BETWEEN 14-16Z WED AT ALL
TAF SITES..WITH A FEW GUSTS 20-25 KT.
KMSP...
VFR CONDITIONS EXPECTED TO PERSIST THROUGH THE PERIOD..WITH SCT
MID LEVEL CLOUDS DEVELOPING ON WED. MARGINAL LOW LEVEL WIND SHEAR
CONDITIONS COULD DEVELOP BETWEEN ROUGHLY 09-15Z WED WITH WINDS
2KFT AGL SOUTHEAST AROUND 25 KT.
/OUTLOOK FOR KMSP/
THU...VFR. SW WINDS BECOMING WNW 10 KTS.
FRI...VFR. ISOLD VFR RAIN SHOWERS PSBL. WINDS WNW 10-15 KTS.
SAT...VFR. ESE WINDS 5-10 KTS.
&&
.FIRE WEATHER...
ISSUED AT 350 AM CDT TUE APR 14 2015
THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
FOR WEST CENTRAL MN. WHILE RELATIVE HUMIDITY VALUES DROP BELOW 20
PERCENT AREA-WIDE...WEST CENTRAL MN IS OF HIGHER CONCERN GIVEN
WIND SPEEDS WILL REACH SUSTAINED 20+ MPH AND DUFF/FINE FUEL
MOISTURE CODES AND FIRE WEATHER INDICES ARE IN THE VERY HIGH TO
EXTREME CATEGORIES.
WEDNESDAY IS ALSO BEING MONITORED FOR POTENTIALLY NEEDING A WATCH
AS WELL...ALTHOUGH WINDS AND RELATIVE HUMIDITY VALUES APPEAR MORE
BORDERLINE AT THIS POINT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MNZ047-054>056-
064-073.
WI...NONE.
&&Hazardous weather outlook, Apr 14, 3:27 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CDT TUE APR 14 2015 MNZ041>045-048>053-057>063-065>070-074>078-082>085-091>093- WIZ014>016-023>028-150830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 327 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH FIRE DANGER IS AGAIN POSSIBLE ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ047-054>056-064-073-150830- STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-REDWOOD- 327 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS AND STRONG SOUTHERLY WINDS WITH LEAD TO A HIGH FIRE DANGER IN WEST CENTRAL MINNESOTA. SEE THE LATEST RED FLAG WARNING FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH FIRE DANGER IS AGAIN POSSIBLE ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:40 AM CDT | Red Flag Warning | MPX | Chippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine | 17 hr |
Nearby
Fire Weather Watches in Minnesota, 2015Fire Weather Watches in Wisconsin, 2015Every fire weather watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.